Nebraska, 2005

Flash Flood and Hail in Nebraska, June 1, 2005

June 1, 2005 · NWS LBF · 8 events in 3 counties and zones

7 hail, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 1, 11:49 AM MST, 6 hours 41 minutes earlier.

Area forecast discussion, Jun 1, 11:49 AM MST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
149 PM CDT WED JUN 1 2005

...ACTIVE WEATHER PATTERN TO PERSIST THROUGH AT LEAST THURSDAY
NIGHT...

.SHORT TERM DISCUSSION...
NAM SUGGESTING SQAULLY LINE OF STORMS TO SET UP THIS AFTN IN THE
PANHANDLE. LINE MOVES SLOWLY EAST OVERNIGHT AND THEN DISSIPATES
ACROSS ERN ZONES THUR AM.  MERRIMAN PROFILER WINDS ALREADY UNIFORM IN
SPEED WITH GOOD DIRECTIONAL SHEER. FCST POPS WILL BE RAMPED UP TO
LIKELY CATEGORY TONIGHT. LAPSE RATES ARE NOT STEEP ENOUGH FOR
WIDESPREAD SEVERE WEATHER OVERNIGHT.  A FEW SEVERE STORMS ARE
POSSIBLE LATE THIS AFTN/EVENING NORTHWEST...WIND AND HAIL...DEEP
MIXED LAYER.

THURSDAY...SFC FRONT BECOMES THE FOCUS FOR STRONGER AND MORE SEVERE
STORMS PARTICULARLY SW NEB WITH TRIPLE PT FOCUS AND 800MB THETA
E/DEEPER INSTABILITY. FRONT COULD BE OVER KS BUT ELEVATED STORMS
WOULD STILL MOVE NORTH INTO CNTL NEB. NAM EVEN SUGGESTS MOISTURE
ADVECTION BEHIND THE SFC FRONT ACROSS WRN/NRN NEB. ACTIVITY COALESCES
INTO A BEEFY MCS WHICH TRACKS NORTHEAST THRU CNTL NEB.

FRIDAY...SOME WEAK RESIDUAL INSTABILITY MOVES THROUGH NRN ZONES
IN AFTN.  NAM SUGGESTS SCATTERED TSTMS. ATM STABILIZES FRIDAY NIGHT.

.LONG TERM DISCUSSION...
SATURDAY...ATM TAKES A BREAK AS H7 LOW EXITS CNTL PLAINS.

SUNDAY...ANOTHER WAVE DEVELOPS AND AMPLIFIES ACROSS NEB. SYS SHOULD
CLEAR THE AREA MONDAY NIGHT. THINGS DRY OUT AND WARM UP TUESDAY
AND WEDNESDAY WITH TEMPS RISING INTO THE MID 80S...POSSIBLY
WARMER. NEXT WAVE MOVES IN WEDS NIGHT. ALL MODELS...NAM GFS ECMWF
ARE IN REASONABLE AGREEMENT AT 192 HOURS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, Jun 1, 12:50 PM MST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT WED JUN 1 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-021030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
250 PM CDT WED JUN 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT OVER THE
NORTHWEST PORTION OF THE OUTLOOK AREA THIS EVENING. THUNDERSTORMS
WILL DEVELOP OVER THE PANHANDLE AND MOVE NORTHEAST. THE GREATEST
THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT WILL EXTEND NORTHWEST OF A
LINE FROM FROM SPENCER IN BOYD COUNTY...TO BREWSTER IN BLAINE
COUNTY...TO OGALLALA IN KEITH COUNTY...AND  CHAPPELL IN DEUEL COUNTY.

A FRONT WILL MOVE SLOWLY SOUTHEAST THROUGH WESTERN NEBRASKA THIS
EVENING AND INTO THE CENTRAL OVERNIGHT. THE FRONT WILL REMAIN THE
FOCUS FOR THUNDERSTORM DEVELOPMENT OVERNIGHT INTO THURSDAY. UNSTABLE
CONDITIONS WILL ENHANCE THE STRENGTH OF THE STORMS AND LOW LEVEL WIND
PROFILES ARE EXPECTED TO BE FAVORABLE FOR A FEW SUPERCELLS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS DAILY WITH A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER NEARLY ALL OF WESTERN AND NORTH CENTRAL NEBRASKA
THURSDAY AND FRIDAY.

THE FRONT THAT MOVES INTO THE PLAINS TONIGHT WILL BE A SLOW
MOVER AND IS NOT EXPECTED TO BE OUT OF THE AREA UNTIL LATE FRIDAY
NIGHT. EACH DAY CONDITIONS WILL BECOME MORE UNSTABLE THROUGH
FRIDAY...SO THERE IS A RISK OF SEVERE THUNDERSTORMS EACH DAY.

OVER THE WEEKEND THERE IS A SLIGHT CHANCE OF LATE AFTERNOON
THUNDERSTORMS AS LAPSE RATE STEEPEN WITH THE HEATING OF THE DAY.
THEN ANOTHER SYSTEM WILL MOVE OUT OF THE ROCKIES LATE MONDAY FOR A
CONTINUED THREAT FOR THUNDERSTORM DEVELOPMENT INTO THE EXTENDED
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

KECK

The radar

The North Platte radar (KLNX), 166 km away, was scanning. The volume nearest the first event began at 01:29 UTC.

Open the radar archive at this moment

Event by event

7 hail, 1 flash flood. Local standard time, as filed.

Hail, Sheridan

When
June 1, 6:30 PM MST
Where
Sheridan County, 3 mi S of Antioch
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.017, -102.583

Hail, Garden

When
June 1, 6:45 PM MST
Where
Garden County, Lisco
Measured
0.88 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
41.500, -102.617

Hail, Sheridan

When
June 1, 7:00 PM MST
Where
Sheridan County, 7 mi N of Ellsworth
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.167, -102.283

Hail, Garden

When
June 1, 7:22 PM MST
Where
Garden County, 8 mi W of Oshkosh
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.417, -102.483

Hail, Deuel

When
June 1, 7:32 PM MST
Where
Deuel County, 1 mi S of Chappell
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.083, -102.467

Hail, Deuel

When
June 1, 9:00 PM MST
Where
Deuel County, 6 mi WSW of Chappell
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.067, -102.567

Hail, Deuel

When
June 1, 9:30 PM MST
Where
Deuel County, 7 mi E of Chappell
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.100, -102.333

Flash Flood, Deuel

When
June 1, 10:03 PM MST to 11:45 PM MST
Where
Deuel County, 5 mi W of Chappell
Reported by
LAW ENFORCEMENT
Coordinates
41.100, -102.567

Law enforcement reported water over Highway 30 west of Chappell.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454682, 5454681, 5454683, 5454684, 5454685, 5454686, 5454687, 5454688.